Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 56, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 22, 2011, 3:36 PM EDT for Smyth County, Tazewell County, Virginia. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 22, 2011, 8:30 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Smyth County, VA, Tazewell County, VA
The radar
The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:00 PM EDT | FLASH FLOOD | 5 Ene Chilhowie, VA | CREEK FLOODING...INCLUDING WALKER CREEK. PORTER VALLEY ROAD AND WASSUM VALLEY ROAD CLOSED BY FLOODING. |
| Jul 22, 4:30 PM EDT | FLASH FLOOD | 2 Ese Richlands, VA | CEDAR VALLEY DRIVE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2953 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WGUS51 KRNK 221936
FFWRNK
VAC173-185-230130-
/O.NEW.KRNK.FF.W.0056.110722T1936Z-110723T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA
WESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 930 PM EDT.
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS MOVING SLOWLY OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUNGRY
MOTHER STATE PARK...RICHLANDS...JEWELL RIDGE...GLEN BURKE...
CLIFFIELD...CLAYPOOL HILL...RICHLANDS...CEDAR
BLUFF...BANDY...ASBERRYS... AMONATE AND BROADFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3719 8182 3721 8177 3725 8174 3724 8171
3721 8168 3721 8159 3679 8146 3674 8167
3715 8188
$$
PC3 follow-up statements
539
WGUS71 KRNK 222058
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT FRI JUL 22 2011
VAC173-185-230130-
/O.CON.KRNK.FF.W.0056.000000T0000Z-110723T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-TAZEWELL VA-
458 PM EDT FRI JUL 22 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
WESTERN SMYTH AND WESTERN TAZEWELL COUNTIES...
AT 446 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
ROADS CLOSED IN SMYTH COUNTY DUE TO FLOODING BETWEEN CHILHOWIE AND
SEVEN MILE FORD. IN TAZEWELL COUNTY CEDAR VALLEY DRIVE NEAR CEDAR
BLUFF WAS REPORTED FLOODED.
RAINFALL WAS ESTIMATED BETWEEN 2 AND 4 INCHES IN SMYTH COUNTY EAST
OF CHILHOWIE IN THE WALKER CREEK AND MIDDLE FORK HOLSTON STREAM
BASINS. IN TAZEWELL COUNTY UP TO 3 INCHES FELL IN THE CLINCH RIVER
BASIN NEAR RICHLANDS.
THE HEAVY RAINFALL HAS ENDED AT THIS TIME BUT RUNOFF MAY PERSIST FOR
A FEW MORE HOURS AND ADDITIONAL HEAVY RAINFALL IS STILL POSSIBLE IF
STORMS TO THE WEST OF THE WARNED AREA DRIFT EASTWARD OVER THE NEXT
FEW HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEWELL
RIDGE...GLEN BURKE...RICHLANDS...CHILHOWIE..BANDY AND AMONATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3719 8182 3721 8177 3725 8174 3724 8171
3721 8168 3721 8159 3679 8146 3674 8167
3715 8188
$$
PC446
WGUS71 KRNK 230028
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT FRI JUL 22 2011
VAC173-185-230038-
/O.CAN.KRNK.FF.W.0056.000000T0000Z-110723T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-TAZEWELL VA-
828 PM EDT FRI JUL 22 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN SMYTH AND
WESTERN TAZEWELL COUNTIES...
FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
LAT...LON 3719 8182 3721 8177 3725 8174 3724 8171
3721 8168 3721 8159 3679 8146 3674 8167
3715 8188
$$
RCS728
WGUS71 KRNK 230030
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT FRI JUL 22 2011
VAC173-185-230038-
/O.CAN.KRNK.FF.W.0056.000000T0000Z-110723T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-TAZEWELL VA-
830 PM EDT FRI JUL 22 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN SMYTH AND
WESTERN TAZEWELL COUNTIES...
RAIN HAS ENDED OVER THE WARNED AREA...AND THE HIGH WATER AND
FLOODING FROM EARLIER HEAVY RAIN HAS RECEDED.
LAT...LON 3719 8182 3721 8177 3725 8174 3724 8171
3721 8168 3721 8159 3679 8146 3674 8167
3715 8188
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:34 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 22, 3:34 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT FRI JUL 22 2011
.SYNOPSIS...
THE CENTER OF THE UPPER RIDGE SLOWLY RETROGRADES THIS WEEKEND.
A FRONT IS POISED TO SINK SOUTH INTO THE GREAT LAKES AND OHIO
VALLEY EARLY NEXT WEEK SENDING THE RIDGE FURTHER SOUTHWEST. A
BUBBLE OF CANADIAN HIGH PRESSURE SCOOTS OVER THE MIDDLE ATLANTIC
BY THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
SOUTHERLY UPSLOPE COMPONENT TO THE SURFACE WINDS ACROSS THE
EXTREME SW PERSISTED JUST LONG ENOUGH FOR A FEW STORMS TO FORM.
OUTFLOW FROM THESE CELLS THEN PROVIDED JUST ENOUGH LIFTING FOR
STORMS TO BECOME MORE WIDESPREAD IN THIS UNSTABLE UNCAPPED
PROFILE. ALSO...DIFFERENCE BETWEEN TODAY'S SOUNDING AND YESTERDAYS
WAS THE SOMEWHAT STEEPER H7-H5 LAPSE RATES. SOME OF THESE STORMS
HAVE ALREADY BECOME SEVERE WITH DMGG WINDS THE MAIN THREAT. SLOW
MOVING TRAINING STORMS COULD EASILY PRODUCE FLOODING TOO. MOST
STORMS WILL ERODE TONIGHT BUT WITH SOME RENEGADE OUTFLOWS AROUND
CANT RULE OUT AN ISOLATED STORM OVER THE ENTIRE OVERNIGHT.
GFS/ECMWF SHOWING SIMILAR COVERAGE AND FAVORED AREA FOR STORMS
TOMORROW...BUT WITHOUT A SOUTHERLY UPSLOPE FLOW ACROSS THE SW HARD
TO SAY THEY WILL BE AS NUMEROUS. H7-H5 LAPSE RATES SHOULD BE A
LITTLE MORE STEEPER AS WARMEST H85 VALUES ARE PUSHED INTO THE
SOUTHSIDE AND SE WEST VA AND NEW RIVER VALLEY H85 TEMPS LOSE A
DEGREE OR TWO. ALSO...A STRONGER AND PERSISTENT WNW WIND SHOULD
ALLOW BETTER MIXING OF DEWPOINTS INTO THE UPPER 60S BY PM...SAVE
THE PIEDMONT AND SOUTHSIDE WHERE MORE OF A SW TO WSW WIND WILL
PERSIST. WENT ABV MOS DEWPOINTS THERE FOR TOMORROW. WITH SIMILAR
TEMPS AGAIN IN THE SOUTHSIDE AND PIEDMONT HOISTED ANOTHER HEAT
ADVISORY...BUT DIDNT GO AS FAR WEST WITH THE HEAT ADVISORY INTO
THE CREST OF THE BLUE RIDGE AS CRITERIA HASNT BEEN MET
RECENTLY...BUT WILL STILL HIGHLIGHT IN HWO. ALSO...SLIGHTLY COOLER
H85 TEMPS AND DOWNSLOPED DEWPOINTS SHOULD KNOCK A FEW DEGREES OFF
OF HEAT INDICES WEST OF THE BLUE RIDGE.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
ANOTHER VERY WARM DAY SUNDAY AS A COOL FRONT LOCATED TO THE NORTH
BEGINS TYING TO DROP SOUTH. THIS IN RESPONSE TO THE RETROGRADING H5
UPPER RIDGE WHICH STARTS TO OCCUR SUNDAY ACCORDING TO MOST LONGER
RANGE GUIDANCE. FRONT WILL BE PUSHING SOUTH INTO A VERY MOIST AND
UNSTABLE AIR MASS SO SHOULD SEE A SLIGHTLY BETTER CHANCE FOR
CONVECTION SUNDAY AFTERNOON. HIGH TEMPERATURES AND HEAT INDICES TO
CONTINUE FLIRTING WITH ADVISORY LEVELS ESPECIALLY ACROSS THE
PIEDMONT WHERE 100+ VALUES SEEM LIKELY. WARMS LOWS AGAIN SUNDAY
MORNING WITHIN ONLY UPPER 60 TO MID-70S.
FRONT SHOULD MAKE SOME BETTER PROGRESS ON MONDAY AS NORTHWEST FLOW
BECOMES A LITTLE MORE PRONOUNCED AND TROUGH BEGINS TO DIG OVER NEW
ENGLAND. KEPT LIKELY POPS IN THE AFTERNOON HOURS ACROSS THE
MOUNTAINS AND HIGH CHANCE IN THE PIEDMONT. THE STORMS WILL HAVE
PLENTY OF MOISTURE TO WORK WITH OBVIOUSLY AS PWATS WILL CONTINUE
IN THE 1.50 TO NEARLY 2 INCH RANGE. SLOW-MOVING STORMS CAUSE PRODUCE
LOCAL RUNOFF PROBLEMS AND WET DOWNBURST SEVERE POTENTIAL WILL EXIST
AS WELL.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE OMNIPRESENT UPPER RIDGE ACROSS THE SOUTHERN 2/3 OF THE CONUS
REACHES IT WESTERNMOST EXTENT ABOUT TUESDAY AND THEN MODELS BEGIN TO
SHIFT RIDGE AXIS BACK TOWARD THE EAST BY MID- TO LATE WEEK AND MAY
BE POSITIONED OVER THE MID-ATLANTIC BY FRIDAY. THE RESULT WOULD BE
INCREASED HEAT YET AGAIN AND A POSSIBLE REPLAY OF YESTERDAY AND
TODAY. BOTH GFS AND ECMWF ARE SHOWING SOMETHING LIKE THIS WITH 596DM
HEIGHTS OVER THE EASTERN SEABOARD BY FRIDAY. SO BOTTOM LINE IS A
CONTINUATION OF THE PATTERN..SLIGHT COOLING EARLY WEEK FOLLOWED BY
INTENSIFICATION OF THE HEAT THURSDAY AND ESPECIALLY FRIDAY INTO NEXT
WEEKEND. COULD BE LOOKING AT MORE HEAT ADVISORIES/WARNINGS.
MAINTAINED AFTERNOON POPS IN THE SLIGHT TO LOW CHANCE RANGE SINCE
THE COMBINATION OF HEAT AND MOISTURE MAKES STORMS POSSIBLE WITH
ALMOST ANY WEAK TRIGGER..ALTHOUGH WIDESPREAD OR ORGANIZED ACTIVITY
UNLIKELY.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
CLUSTER OF STORM WHICH DEVELOPED THANKS TO A SOUTHERLY UPSLOPE
COMPONENT WILL BE AFFECTING BLF OVER THE NEXT HOUR OR SO. NOT OUT
OF THE QUESTION THAT MORE STORMS FIRE SOUTH OF BLF AND AFFECT THE
TERMINAL LATER THIS AFTERNOON. SOME TEMPO IFR CONDS MAY RESULT.
FEW ISOLATED CELLS ALSO POPPING UP NEAR ROA/BCB SO THESE TERMINALS
MAY ALSO BE AFFECTED THIS AFTERNOON. TONIGHT SHOULD FOLLOW LAST
NIGHT IN TERMS OF FOG DURATION AND INTENSITY...WITH LIFR AT LWB
AND BORDERLINE MVFR/IFR ELSEWHERE. CONSIDERING THE STORMS AT BLF
CURRENTLY...THIS MAY ALSO SET THE STAGE FOR LIFR FOG THERE LATE
TONIGHT. LWB AND POSSIBLY BLF SHOULD IMPROVE TO VFR BY 15Z.
THE SATURDAY FORECAST LOOKS TO BE A REPEAT OF TODAY WITH SCT
STORMS IN THE MTNS IN THE AFTN...FOLLOWED BY FOG AGAIN SAT NIGHT
IN THE MTNS AND LYH/DAN POSSIBLY.
THE RIDGE BREAKS DOWN SUNDAY INTO EARLY NEXT WEEK WITH A FRONT
MOVING IN. THIS FRONT SHOULD BRING A BETTER THREAT OF TSRA TO MOST
OF THE CWA MONDAY. AS COOLER AIR ARRIVES INTO TUESDAY MORNING
THERE SHOULD BE SOME IFR FOG WITH A WET GROUND THEN A DRY TUESDAY
PM FOLLOWS.
&&
.CLIMATE...
BLUEFIELD HAS ALREADY SET A NEW RECORD HIGH FOR TODAY JULY 22ND.
RECORD HIGHS FRI/22ND
ROANOKE 103/1952
LYNCHBURG 102/1926
DANVILLE 104/1952
BLACKSBURG 95/1983
BLUEFIELD 87/2008
RECORD WARMEST LOW TEMPERATURES
FRI/22ND
ROANOKE 75/1912
LYNCHBURG 80/1930
DANVILLE 76/1977
BLACKSBURG 70/1983
BLUEFIELD 72/2010
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ019-022>024-
032>035-043>045-058.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ046-
047-059.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR VAZ035-
043>047-058-059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ003>006-019-
020.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR NCZ004>006.
WV...NONE.
&&
SYNOPSIS...KM/WP
NEAR TERM...KM
SHORT TERM...PC
LONG TERM...PC
AVIATION...KM/WP
CLIMATE...Hazardous weather outlook, Jul 22, 4:10 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 410 AM EDT FRI JUL 22 2011 VAZ046-047-059-230815- APPOMATTOX-BUCKINGHAM-CHARLOTTE- 410 AM EDT FRI JUL 22 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES WILL AGAIN APPROACH 110 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ019-022>024-032>035-043>045-058-230815- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-HALIFAX- 410 AM EDT FRI JUL 22 2011 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES SHOULD CLIMB TO AROUND 105 SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-230815- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 410 AM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE HEAT INDEX THIS AFTERNOON WILL SOAR INTO THE MID 90S IN THE MOUNTAINS...AS AS HIGH AS 100 TO 104 IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT INDICES WILL AGAIN BE IN THE MID 90S TO 104 DEGRESS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 2:11 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
211 PM EDT FRI JUL 22 2011
NCZ019-221915-
WILKES NC-
211 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RONDA...AND
IS NEARLY STATIONARY.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CLINGMAN AROUND 230 PM AND WINDY GAP AROUND
315 PM.
LAT...LON 3610 8098 3620 8111 3631 8094 3623 8087
3620 8087
RCSSpecial weather statement, Jul 22, 2:50 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT FRI JUL 22 2011
NCZ001-221945-
ASHE NC-
250 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT ASHE COUNTY...
AT 248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WHITETOP. THIS STORM IS NEARLY STATIONARY.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3655 8170 3657 8170 3659 8168 3659 8157
3658 8153 3646 8166 3647 8170 3654 8171
RCSSpecial weather statement, Jul 22, 2:58 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT FRI JUL 22 2011
VAZ015-221945-
GRAYSON VA-
258 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT GRAYSON COUNTY...
AT 256 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GALAX CITY...
DRIFTING NORTH AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FRIES AROUND 325 PM.
LAT...LON 3664 8104 3672 8098 3667 8093 3668 8094
3665 8095 3664 8092 3663 8093 3663 8092
3665 8091 3663 8090 3658 8095
RCSSpecial weather statement, Jul 22, 3:00 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT FRI JUL 22 2011
VAZ013-221945-
PULASKI VA-
300 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PULASKI COUNTY...
AT 256 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
ALLISONIA...DRIFTING WEST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF PULASKI COUNTY.
LAT...LON 3691 8068 3698 8072 3704 8056 3699 8054
3697 8055 3694 8059 3694 8061 3692 8066
RCSLocal storm report, Jul 22, 3:08 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 4 WSW BLAND 37.08N 81.18W
07/22/2011 BLAND VA 911 CALL CENTER
TREE BLOWN DOWN ON SOUTH SCENIC HIGHWAY.
&&
CHENARDSpecial weather statement, Jul 22, 3:15 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT FRI JUL 22 2011
VAZ015-222000-
GRAYSON VA-
315 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT GRAYSON COUNTY...
AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
INDEPENDENCE...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ELK CREEK AROUND 330 PM AND COMERS ROCK
AROUND 400 PM.
LAT...LON 3675 8129 3676 8118 3677 8115 3676 8114
3677 8112 3666 8104 3663 8119
RCSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:26 PM EDT | Special Weather Statement | RNK | Smyth | 49 min |
| Jul 22, 1:05 PM EDT | Special Weather Statement | RNK | Patrick | 40 min |
| Jul 22, 1:14 PM EDT | Special Weather Statement | RNK | Bland | 46 min |
| Jul 22, 1:20 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell, Wythe | 40 min |
| Jul 22, 1:55 PM EDT | Special Weather Statement | RNK | Tazewell | 35 min |
| Jul 22, 2:58 PM EDT | Special Weather Statement | RNK | City of Galax | 47 min |
| Jul 22, 3:00 PM EDT | Special Weather Statement | RNK | Pulaski | 45 min |
| Jul 22, 3:15 PM EDT | Special Weather Statement | RNK | Grayson | 45 min |
| Jul 22, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, City of Radford | 57 min |
| Jul 22, 3:52 PM EDT | Heat Advisory | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 5 more | 28 hr |
| Jul 22, 5:23 PM EDT | Special Weather Statement | RNK | Campbell | 37 min |
| Jul 22, 5:27 PM EDT | Special Weather Statement | RNK | Patrick | 33 min |
| Jul 22, 7:02 PM EDT | Special Weather Statement | RNK | Bedford | 43 min |
| Jul 22, 7:21 PM EDT | Special Weather Statement | RNK | Pittsylvania | 39 min |
| Jul 22, 7:38 PM EDT | Special Weather Statement | RNK | Bath | 37 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.